Ask a doctor

It Has Been 5 Months Since I Had Juveaderm Injections Under my Eyes and Am Still Bruised

i had juveaderm injections under my eyes 5 months ago and am stil very bruised and swollen. the dr. used two syringes and from what i gather that was one two many according to his assistant. i was told that only one would be used, i asked for my money returned after 4 months as i have had no benefit from this proceedure and hide behind glasses. i have had no response from him, any suggestions??

Doctor Answers (4)

Bruising Under Eyes 5 Months after Juvederm

+1

The "bruising" is probably the Juvederm. It is unusual to inject 2 syringes in the lower lid margins. if you do like the results, your physician can inject hyaluronidase which will dissolve the unwanted juvederm and improve your lid contour. 


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 16 reviews

Juviderm is reversible

+1

One of the main positive characteristics of products like Juviderm and Restylane is that they are reversible if the patient is unhappy with the result. Relay this to your doctor. This can be done with an enzyme called Hyalurondiase [trade names are Vitrase or Amphidase].

Not seeing you in person, or at least photos will make it impossible to see if too much volume was used or whether the "bruising" is in fact true bruisng or the Tyndall effect mentioned above.

Good luck.

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 23 reviews

Juvederm bruising?

+1

It is difficult to tell why you still have some darkness under your eyes without examining you or seeing photographs.  If you had some venous congestion before your procedure, this is typically not helped with Juvederm injections.  I would think that 2 syringes would be more than adequate to correct any concavities that may have giving you some shadowing in the area.  I don't think that an extra syringe would have resulted in bruising but there may be other reasons that the darkness is still there.  There are injections available to dissolve Juvederm that your surgeon should be able to discuss with you.

Colin Pero, MD
Dallas Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

"Bruising" under eyes following Juvederm injections

+1

Difficult to answer without seeing you.  At 5 months, the "bruising" you see is more likely the Juvederm and not true bruising.  It is likely something called the Tyndall effect.  It has to do with light scattering creating a bluish tint.  The product can be removed if you are unhappy.  Discuss this with your doctor.

Albert Dabbah, MD
Boca Raton Plastic Surgeon
1.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.